[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1972

Tetracycline-Induced Onycholysis Unassociated With Photosensitivity

Arch Dermatol. 1972;106(5):766. doi:10.1001/archderm.1972.01620140100030

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Within the past year, two patients who were receiving tetracycline for acne developed finger nail changes consisting of brown discoloration with separation of the nails (Figure). Both were young females who were receiving 1,000 mg of Achromycin V capsules for acne and had been receiving it for several years. The nail changes disappeared after several months when the tetracycline therapy was discontinued. In both patients, the tetracycline was reinstituted and within a few months the nail changes again became apparent. Both patients had been exposed to a considerable amount of sunlight during these periods of time, but had no evidence of photosensitivity. One was a 22-year-old housewife whose only other medication was a mixture of norethynodrel and mestranol (Enovid). The other was an 18-year-old college student who was taking no other medications outside of the tetracycline. Neither patient had any unusual contactants and both patients seldom

First Page Preview View Large
First page PDF preview
First page PDF preview
×